MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE45A
Health Effect - Clinical Codes Fistula (1862); No Code Available (3191)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch number: r92z56.Additional information received: was the shape of the staples released in the part where the staple line opened in the expected pattern? according to the surgeon's report the line of staples did not form properly as it should, some staples were not formed.However, there was no representative accompanying the procedure.Did the staple line partially open during surgery, and was it closed in the same surgery with a second stapler? according to the surgeon's report, although the staple line was not formed as expected, the stapling was done and he did not perform a new shot, performing only over suture in the staple line.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.In the new stapling attempt, what is meant by, ¿trigger was not performed?¿ how many days post-op did the leak occur? what is the current patient status?.
 
Event or Problem Description
It was reported that during a laparoscopic gastric bypass procedure, on the third shot of the blue ecr45b reload in the stomach, the stapler did not properly form the staple line, and part of the staple line opened.It was performed a new stapling attempt with the same stapler and the trigger was not performed.The stapler had to be replaced during the procedure.It was reported that in the post procedure the patient presented fistula in the part where the staple line was malformed.
 
Additional Manufacturer Narrative
(b)(4).Batch number: r5770d.Investigation summary: the analysis found that one pse45a device was returned with no apparent damage and with an ecr45b partially fired 1/16 cartridge loaded on the device.The device was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.

Brand Name
PWRD ECH FLEX 45MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8115094
Report Number3005075853-2018-14628
Device Sequence Number1244169
Product Code GDW
UDI-Device Identifier10705036014379
UDI-Public10705036014379
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2021
Device Catalogue NumberPSE45A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/21/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR45B X 1; ECR45B X 1
Outcome Attributed to Adverse Event Required Intervention;